Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 309, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 22, 2011, 11:32 PM CDT for LaMoure County, Logan County, Stutsman County, North Dakota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2011, 11:32 PM CDT (04:32 UTC)
- Expired
- Aug 23, 2011, 12:07 AM CDT
- In force
- 35 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties LaMoure County, ND, Logan County, ND, Stutsman County, ND
The radar
The Aberdeen radar (KABR), 133 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2669 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2074 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
889
WUUS53 KBIS 230432
SVRBIS
NDC045-047-093-230515-
/O.NEW.KBIS.SV.W.0309.110823T0432Z-110823T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1132 PM CDT MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...
NORTHEASTERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTHEASTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 1215 AM CDT
* AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
SYDNEY...OR 17 MILES SOUTHWEST OF JAMESTOWN...AND MOVING EAST AT 60
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
SYDNEY...MILLARTON...MONTPELIER...ADRIAN AND MARION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4659 9923 4676 9914 4677 9843 4664 9843
4664 9803 4662 9801 4660 9803
TIME...MOT...LOC 0432Z 268DEG 53KT 4669 9887
WIND...HAIL 70MPH 0.75IN
$$
KINNEY2 follow-up statements
125
WWUS53 KBIS 230446
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1146 PM CDT MON AUG 22 2011
NDC047-230456-
/O.CAN.KBIS.SV.W.0309.000000T0000Z-110823T0515Z/
LOGAN ND-
1146 PM CDT MON AUG 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4660 9803 4659 9904 4663 9904 4663 9910
4673 9902 4674 9844 4664 9843 4664 9803
4662 9801
TIME...MOT...LOC 0446Z 277DEG 47KT 4663 9865
$$
NDC045-093-230515-
/O.CON.KBIS.SV.W.0309.000000T0000Z-110823T0515Z/
LAMOURE ND-STUTSMAN ND-
1146 PM CDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
STUTSMAN AND NORTHERN LAMOURE COUNTIES UNTIL 1215 AM CDT...
AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR MILLARTON...OR 19 MILES SOUTH OF
JAMESTOWN...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MONTPELIER...ADRIAN AND MARION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4660 9803 4659 9904 4663 9904 4663 9910
4673 9902 4674 9844 4664 9843 4664 9803
4662 9801
TIME...MOT...LOC 0446Z 277DEG 47KT 4663 9865
WIND...HAIL 60MPH <.75IN
$$
KINNEY/TAEGER438
WWUS53 KBIS 230507
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1207 AM CDT TUE AUG 23 2011
NDC045-093-230516-
/O.CAN.KBIS.SV.W.0309.000000T0000Z-110823T0515Z/
LAMOURE ND-STUTSMAN ND-
1207 AM CDT TUE AUG 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STUTSMAN AND
NORTHERN LAMOURE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER...GUSTY WINDS NEAR 40 MPH ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE
MAJORITY OF LAMOURE COUNTY UNTIL 1215 AM CDT.
LAT...LON 4660 9803 4659 9904 4663 9904 4663 9910
4673 9902 4674 9844 4664 9843 4664 9803
4662 9801
TIME...MOT...LOC 0506Z 277DEG 47KT 4660 9827
$$
KINNEY/TAEGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 10:01 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 22, 10:01 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1001 PM CDT MON AUG 22 2011 .UPDATE... UPDATED POPS AND WEATHER FOR SEVERE CHANCES. && .DISCUSSION... LINE OF THUNDERSTORMS PROGRESSING EAST THROUGH WELLS/FOSTER/STUSTMAN AND LOGAN COUNTIES MOVING EAST AT 35 MPH WILL BE ONGOING UNTIL 06Z OVER SOUTHEASTERN ZONES. ADJUSTED WORDING IN GRIDS FOR MARGINAL SEVERE THOUGH NO WATCH IS OUT. && .AVIATION... WILL ADJUST TIMING OF CONVECTION THROUGH EASTERN-MOST ZONES THOUGH MAY BE OUT OF FORECAST AREA BEFORE 06Z TAFS ARE ISSUED. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HW AVIATION...HW
Hazardous weather outlook, Aug 22, 3:30 PM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT MON AUG 22 2011 NDZ001-002-009-010-017-018-031>033-040-041-043-044-232030- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 330 PM CDT MON AUG 22 2011 /230 PM MDT MON AUG 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS CENTRAL NORTH DAKOTA LATE THIS AFTERNOON THROUGH EARLY TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. IF A SEVERE THUNDERSTORM DEVELOPS...THEN LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE WEST AND SOUTH CENTRAL SATURDAY...THEN ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-232030- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 330 PM CDT MON AUG 22 2011 /230 PM MDT MON AUG 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE WEST AND SOUTH CENTRAL SATURDAY...THEN ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
In the hours before
Local storm report, Aug 22, 9:55 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
955 PM CDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND GST 3 NW MEDINA 46.92N 99.34W
08/22/2011 E60 MPH STUTSMAN ND TRAINED SPOTTER
HEAVY RAIN AND WINDS UP 60 MPH ESTIMATED...
&&
LHUBERLocal storm report, Aug 22, 10:00 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1000 PM CDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL 3 W SYKESTON 46.73N 98.83W
08/22/2011 M0.75 INCH STUTSMAN ND TRAINED SPOTTER
HAIL UP TO THE SIZE OF NICKELS...WINDS ESTIMATED AT 35 TO
40 MPH...HAIL LASTED 3 TO 5 MINUTES...
&&
LHUBERLocal storm report, Aug 22, 10:02 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1002 PM CDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL 3 NNW TAPPEN 46.92N 99.67W
08/22/2011 E0.88 INCH KIDDER ND PUBLIC
HAIL LASTED FOR ABOUT 2 MINUTES
&&
JP MARTINLocal storm report, Aug 22, 10:14 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1014 PM CDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL NNW PETTIBONE 47.12N 99.52W
08/22/2011 E0.88 INCH KIDDER ND TRAINED SPOTTER
LASTED 3 MINUTES.
&&
JP MARTINSpecial weather statement, Aug 22, 10:16 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1016 PM CDT MON AUG 22 2011 NDZ047-230415- LOGAN- 1016 PM CDT MON AUG 22 2011 ...STRONG THUNDERSTORMS CONTINUE ACROSS NORTHERN LOGAN COUNTY... AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO STRONG THUNDERSTORMS OVER NORTHWESTERN LOGAN COUNTY NORTHEAST OF NAPOLEON...MOVING EAST AT 45 MPH. ANOTHER STRONG STORM WAS SOUTHWEST OF GACKLE...ALSO MOVING EAST AT 45 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...AND BRIEF HEAVY RAIN ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NORTHERN LOGAN COUNTY BETWEEN NAPOLEON AND GACKLE...INCLUDING HIGHWAYS 34...36...AND 56 IN NORTHERN LOGAN COUNTY... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. VINING
Local storm report, Aug 22, 10:37 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1037 PM CDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL MEDINA 46.89N 99.30W
08/22/2011 M1.00 INCH STUTSMAN ND TRAINED SPOTTER
HAIL WAS SLIGHTLY LARGER THAN QUARTERS...WAS STILL
OCCURING AT THE TIME OF THE CALL...
&&
LHUBERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:14 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Wells | 61 min |
| Aug 22, 8:22 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 53 min |
| Aug 22, 9:06 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 54 min |
| Aug 22, 9:12 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 63 min |
| Aug 22, 9:51 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 54 min |
| Aug 22, 9:56 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 64 min |
| Aug 22, 10:34 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 56 min |
| Aug 22, 10:35 PM CDT | Areal Flood Advisory | BIS | Kidder, Stutsman | 6 hr |
| Aug 22, 10:38 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 37 min |
| Aug 22, 11:05 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 25 min |
| Aug 22, 11:23 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 52 min |
| Aug 22, 11:25 PM CDT | Areal Flood Advisory | BIS | LaMoure, Stutsman | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.